Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 452, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 6, 2015, 4:46 PM CDT for Coffee County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2015, 4:46 PM CDT (21:46 UTC)
- Expired
- Sep 6, 2015, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:03 PM CDT | HAIL 0.88 | 2 Wsw Damascus, AL | NICKEL SIZE HAIL REPORTED JUST DOWN THE ROAD FROM A MARATHON GAS STATION. ALSO THE WIND WAS STRONG ENOUGH TO BLOW THE GLASS DOORS OF THE STORE OPEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS52 KTAE 062146
SVRTAE
ALC031-062215-
/O.NEW.KTAE.SV.W.0452.150906T2146Z-150906T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM CDT SUN SEP 6 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 515 PM CDT
* AT 446 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ENTERPRISE...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENTERPRISE...NEW BROCKTON...KINSTON...COUNTY LINE...COPPINVILLE...
RHOADES...BASIN...KEYTON...PERRY STORE...BATTENS CROSSROADS...
CENTRAL CITY...MARVIN CHAPEL...ENTERPRISE MUNICIPAL A/P...NEW
HAVEN...TURNER CROSSROADS...GOODMAN...INO...COOL SPRINGS...ALBERTON
AND LUCILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3138 8579 3120 8579 3120 8599 3119 8601
3119 8611 3118 8612 3118 8613 3119 8613
3119 8619 3131 8620 3136 8620
TIME...MOT...LOC 2146Z 047DEG 13KT 3131 8588
$$
42-DVD1 follow-up statement
640
WWUS52 KTAE 062155
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM CDT SUN SEP 6 2015
ALC031-062215-
/O.CON.KTAE.SV.W.0452.000000T0000Z-150906T2215Z/
COFFEE AL-
455 PM CDT SUN SEP 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN COFFEE COUNTY...
AT 455 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ENTERPRISE...MOVING
SOUTHWEST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3138 8589 3120 8590 3120 8599 3119 8601
3119 8611 3118 8612 3118 8613 3119 8613
3119 8619 3131 8620 3136 8620
TIME...MOT...LOC 2155Z 064DEG 18KT 3130 8597
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:56 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 6, 2:56 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT SUN SEP 6 2015
.Near Term [Through Tonight]...
A large upper low spins over the Southeast and Mid-Atlantic this
afternoon. This broad and relatively weak synoptic forcing has been
enough to generate widespread showers and a few thunderstorms across
the region. Elsewhere a weak Atlantic seabreeze is setting a focus
for storms moving west across south Georgia and the Florida
peninsula. Overnight, the loss of instability will put an end to the
showers and storms, though the upper low will remain overhead.
Overnight low temperatures will drop into the lower 70s region-wide
tonight.
.Short Term [Monday Through Tuesday Night]...
The broad 500 mb cutoff low, centered near Apalachicola Monday
morning, will continue to drift westward and begin to merge with a
mid latitude trough in the northwest Gulf of Mexico Tuesday night.
At the surface, an east-west oriented trough will develop across
north FL on Monday, then lift slowly northward on Tuesday. Low
layer convergence along this feature, coupled with increasing deep
layer moisture, will keep our rain chances quite high through the
period. Peak PoPs will generally range from 40-60% each day.
Because of some synoptic scale forcing, scattered showers and
thunderstorms may linger overnight as well, especially Monday
night. While lows will remain above climo levels (lower to mid
70s), highs will "only" be around average (upper 80s), due to
above-normal clouds and showers.
.Long Term [Wednesday Through Sunday]...
Our forecast area will be under deep, moist southwest flow for
much of this period, with a broad, positive tilt 500 mb trough
over the central Gulf Coast and the surface Bermuda ridge across
south FL. The peak 12-hour PoPs will be around 40%. Highs will be
in the upper 80s and lows in the 70s.
&&
.Aviation...
[Through 18Z Monday] VFR will prevail through the TAF. Showers and
isolated thunderstorms will impact ABY, DHN, and ECP through the
afternoon, with a lesser chance at TLH and VLD. Late tonight low
cigs may reach ABY and VLD, but confidence is too low at this time
to include in the TAF.
&&
.Marine...
With higher pressure to the north and east, winds will be mainly
from the east or northeast less than 15 knots through Monday.
Winds will veer to the south Monday night and Tuesday.
&&
.Fire Weather...
Red flag conditions are not expected through the forecast period.
&&
.Hydrology...
Rainfall amounts will average less than an inch across the region
through Tuesday, but of course, locally higher amounts are
possible, which could cause localized flooding of low-lying,
poor-drainage areas. Otherwise, our rivers remained below their
local action stages, which is likely to continue for at least the
next few days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 88 73 88 74 / 10 50 40 60 30
Panama City 73 87 74 86 76 / 20 40 40 50 30
Dothan 70 89 71 88 72 / 10 40 30 50 30
Albany 71 88 71 88 73 / 10 50 30 50 30
Valdosta 71 88 72 89 74 / 10 50 40 60 30
Cross City 73 88 73 89 75 / 20 60 40 60 30
Apalachicola 73 86 75 87 77 / 40 60 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...HARRIGAN
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIERIn the hours before
Local storm report, Sep 6, 12:24 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
124 PM EDT SUN SEP 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM WATER SPOUT 5 S PANAMA CITY BEACH 30.14N 85.86W
09/06/2015 GMZ750 FL PUBLIC
WATERSPOUT REPORTED OFFSHORE OF THE 16000 BLOCK OF FRONT
BEACH ROAD. PICTURES ALSO VIEWED ON SOCIAL MEDIA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:03 PM CDT | Special Weather Statement | TAE | Dale | 27 min |
| Sep 5, 8:34 PM CDT | Special Weather Statement | TAE | Dale | 26 min |
| Sep 5, 8:37 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 20 min |
| Sep 6, 3:16 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.